Alert archive / Pennsylvania / Special Weather Statements in 2016
Special Weather Statement, NWS State College, PA
NWS State College, PA issued this special weather statement at May 30, 2016, 3:21 PM EDT for Montour County, Pennsylvania. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 30, 2016, 3:21 PM EDT (19:21 UTC)
- Expired
- May 30, 2016, 3:45 PM EDT
- In force
- 24 min
- Issued by
- NWS State College, PA
County Montour County, PA
The radar
The State College radar (KCCX), 97 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 7.4 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 843 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
382 WWUS81 KCTP 301921 SPSCTP SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 321 PM EDT MON MAY 30 2016 PAZ046-049-051-052-301945- UNION PA-MONTOUR PA-SOUTHERN LYCOMING PA-NORTHUMBERLAND PA- 321 PM EDT MON MAY 30 2016 ...A STRONG THUNDERSTORM WILL AFFECT PARTS OF UNION... NORTHUMBERLAND...LYCOMING...AND MONTOUR COUNTIES UNTIL 345 PM EDT... AT 321 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER ELIMSPORT...MOVING EAST AT 35 MPH. PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH ARE POSSIBLE. LOCATIONS IMPACTED INCLUDE... MUNCY...SPRUCE RUN RESERVOIR...DELAWARE RUN...MONTGOMERY... ELIMSPORT...ALLENWOOD...EXCHANGE...LAIRDSVILLE...WATSONTOWN... NEW COLUMBIA...TURBOTVILLE...MCEWENSVILLE...WEST MILTON AND MILTON. LAT...LON 4101 7680 4103 7713 4116 7708 4126 7652 TIME...MOT...LOC 1921Z 268DEG 30KT 4113 7697 $$ DANGELO
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at May 30, 2:32 PM EDT, 49 minutes earlier.
Area forecast discussion, May 30, 2:32 PM EDT, 49 minutes before
Area Forecast Discussion National Weather Service State College PA 232 PM EDT MON MAY 30 2016 .SYNOPSIS... A weak cold front will push east of Pennsylvania tonight. A ridge of high pressure will build east into the region for midweek. A slow moving cold front will likely push into the region from the Great Lakes by late in the week. && .NEAR TERM /THROUGH TONIGHT/... Weak cold front pushing into central PA at mid afternoon...providing sufficient moisture convergence and llvl lift to overcome weak CIN and maintain a line of isolated to scattered convection. mid level lapse rates are lacking for super strong updrafts...but a few cells could build to produce gusty winds and perhaps small hail...and cooling heavy downpours. Latest hi res cams track broken line of convection out of the Central Mountains and Laurel Highlands by 21z...and the Lower Susq River Valley by 04z late this evening. Skies will clear behind the front with sfc dewpoints falling into the 50s. Light wind and areas of wet ground will lead to some patchy fog late tonight. Lows will range from near 50F northwest to the lower 60s southeast. && .SHORT TERM /TUESDAY/... Slowly rising heights aloft and sfc ridging will provide a mostly sunny and warm day to PA on Tuesday. Superlend accepted for temps with highs ranging from the u70s ovr the Allegheny Plateau, to the m80s ovr the Susq Valley...although a few spots could crack 87F far southeast. && .LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... All med range guidance still indicating fair/warm wx Wednesday, as upper lvl ridge crests ovr the region. Low lvl flow expected to turn to the east, likely resulting in a slightly cooler day across the eastern half of the state. Not much spread noted in med range guidance thru late week, with bulk of solutions tracking upper low north of Pa, as slow-moving sfc cold front works into Central Pa either late Thu or Friday. Highest (chc) Pops in the extended fcst will coincide with passage of this cold front. However, both ECENS and NAEFS indicating a deepening upper trof across the Grt Lks/Ohio Vall next weekend, which would likely mean cooler and potentially showery wx for Pa. && .AVIATION /19Z MONDAY THROUGH SATURDAY/... A weak cold front will push across Pennsylvania this afternoon and evening. A ridge of high pressure will build in for midweek. VFR conds will give way to a line of isold to sct shra/tsra and mvfr cigs tracks across central PA. This will provide the potential for brief local reductions, followed by high pressure and more settled weather building into the region through midweek /with early morning patchy fog/. OUTLOOK... Tue-Wed...No sig wx. Local fog reductions poss around dawn. Thu...Chance of showers/tstms west. A.M. cig reductions poss west. Fri...Cold front. Scattered showers/thunderstorms with restrictions poss. Sat...Mainly fair/VFR. Local fog reductions poss around dawn. && .CTP WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...DeVoir NEAR TERM...DeVoir SHORT TERM...DeVoir LONG TERM...Fitzgerald AVIATION...DeVoir/RXR
Hazardous weather outlook, May 30, 5:55 AM EDT, 9 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 555 AM EDT MON MAY 30 2016 PAZ004>006-010>012-017>019-024>028-033>037-045-049-050-056>059- 063>066-311000- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-SOUTHERN CLINTON- UNION-SNYDER-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK- LANCASTER- 555 AM EDT MON MAY 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. A COLD FRONT MOVING INTO THE AREA WILL PRODUCE ISOLATED STRONG TO POTENTIALLY SEVERE THUNDERSTORMS THIS AFTERNOON OR EARLY EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ041-042-046-051>053-311000- NORTHERN LYCOMING-SULLIVAN-SOUTHERN LYCOMING-MONTOUR-NORTHUMBERLAND- COLUMBIA- 555 AM EDT MON MAY 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 30, 2:08 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
208 PM EDT MON MAY 30 2016
PAZ034-301845-
BEDFORD PA-
208 PM EDT MON MAY 30 2016
...GUSTY THUNDERSTORMS TRACKING OVER BEDFORD COUNTY THROUGH 300 PM...
AT 207 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
BEDFORD...MOVING EAST AT 10 MPH. ADDITIONAL CELLS CELLS WERE
DEVELOPING WEST AND SOUTHEAST OF MANNS CHOICE.
PEA SIZE HAIL AND WINDS IN EXCESS OF 30 MPH ARE POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
BEDFORD...CESSNA...EVERETT AND MANNS CHOICE.
LAT...LON 3999 7863 4009 7857 4014 7827 3993 7828
3995 7854
TIME...MOT...LOC 1807Z 268DEG 11KT 4005 7852
DEVOIRSpecial weather statement, May 30, 2:43 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
243 PM EDT MON MAY 30 2016
PAZ026-034-035-301930-
BEDFORD PA-FULTON PA-HUNTINGDON PA-
243 PM EDT MON MAY 30 2016
...GUSTY THUNDERSTORMS CROSSING THE LAUREL HIGHLANDS THROUGH 330
PM...
AT 243 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM NEAR DUDLEY TO NEAR LAKE GORDON. MOVEMENT WAS
EAST AT 20 MPH.
PEA SIZE HAIL AND WINDS IN EXCESS OF 30 MPH ARE POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
BREEZEWOOD...BIG COVE TANNERY...WELLS TANNERY...HARRISONVILLE...
LOCUST GROVE...WARFORDSBURG...WATERFALL...FORT LITTLETON...
CLEARVILLE...VALLEY-HI...MCCONNELLSBURG...CRYSTAL SPRINGS...DUDLEY...
SIDELING HILL REST AREA...EVERETT...NEEDMORE...SALUVIA...COALMONT...
THREE SPRINGS AND BROAD TOP CITY.
LAT...LON 3979 7864 4022 7822 4018 7779 4008 7785
4000 7792 3983 7800 3972 7810
TIME...MOT...LOC 1843Z 265DEG 18KT 4017 7819 3980 7856
DEVOIRSpecial weather statement, May 30, 2:50 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 250 PM EDT MON MAY 30 2016 PAZ041-301930- NORTHERN LYCOMING PA- 250 PM EDT MON MAY 30 2016 ...GUSTY THUNDERSTORM TRACKING ACROSS NORTHERN LYCOMING COUNTY THROUGH 330 PM... AT 250 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR RALSTON...MOVING EAST AT 15 MPH. PEA SIZE HAIL AND WINDS IN EXCESS OF 30 MPH ARE POSSIBLE. LOCATIONS IMPACTED INCLUDE... RALSTON AND BARBOURS. LAT...LON 4136 7680 4142 7708 4155 7708 4155 7682 TIME...MOT...LOC 1850Z 278DEG 13KT 4146 7703 DEVOIR
Special weather statement, May 30, 3:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 321 PM EDT MON MAY 30 2016 PAZ046-049-051-052-301945- UNION PA-MONTOUR PA-SOUTHERN LYCOMING PA-NORTHUMBERLAND PA- 321 PM EDT MON MAY 30 2016 ...A STRONG THUNDERSTORM WILL AFFECT PARTS OF UNION... NORTHUMBERLAND...LYCOMING...AND MONTOUR COUNTIES UNTIL 345 PM EDT... AT 321 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER ELIMSPORT...MOVING EAST AT 35 MPH. PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH ARE POSSIBLE. LOCATIONS IMPACTED INCLUDE... MUNCY...SPRUCE RUN RESERVOIR...DELAWARE RUN...MONTGOMERY... ELIMSPORT...ALLENWOOD...EXCHANGE...LAIRDSVILLE...WATSONTOWN... NEW COLUMBIA...TURBOTVILLE...MCEWENSVILLE...WEST MILTON AND MILTON. LAT...LON 4101 7680 4103 7713 4116 7708 4126 7652 TIME...MOT...LOC 1921Z 268DEG 30KT 4113 7697 DANGELO
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 2:08 PM EDT | Special Weather Statement | CTP | Bedford | 37 min |
| May 30, 2:43 PM EDT | Special Weather Statement | CTP | Fulton | 47 min |
| May 30, 2:50 PM EDT | Special Weather Statement | CTP | Lycoming | 40 min |
| May 30, 3:41 PM EDT | Special Weather Statement | CTP | Fulton | 34 min |
| May 30, 3:42 PM EDT | Special Weather Statement | CTP | Union | 33 min |
| May 30, 4:08 PM EDT | Special Weather Statement | CTP | Montour | 37 min |
| May 30, 4:30 PM EDT | Special Weather Statement | CTP | Sullivan | 45 min |
| May 30, 5:25 PM EDT | Special Weather Statement | CTP | Schuylkill | 50 min |
| May 30, 6:04 PM EDT | Special Weather Statement | CTP | Bedford | 26 min |
| May 30, 6:36 PM EDT | Special Weather Statement | CTP | Cumberland, Dauphin, Lebanon | 24 min |
| May 30, 6:43 PM EDT | Special Weather Statement | CTP | Dauphin | 32 min |
| May 30, 6:55 PM EDT | Special Weather Statement | CTP | Cumberland, Dauphin, Lebanon | 65 min |
Nearby
Special Weather Statements in Pennsylvania, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.